Alert archive / Georgia / River Flood Warnings in 2008
River Flood Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 4, 2008, 8:46 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Mar 4, 2008, 10:25 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 8:46 PM EST (01:46 UTC)
- In effect from
- Mar 4, 2008, 10:25 PM EST
- Expired
- Mar 5, 2008, 6:52 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.91 ft at Mar 5, 2008, 1:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 050146 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 846 PM EST TUE MAR 04 2008 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING BIG CREEK TO RISE. SOME POINTS ALONG THE CREEK WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG BIG CREEK NEAR ALPHARETTA SHOULD MONITOR THE LATEST FORECASTS...AND TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. GAC117-121-051305- /O.NEW.KFFC.FL.W.0001.080305T0325Z-080305T1305Z/ /APHG1.1.ER.080305T0325Z.080305T0600Z.080305T0705Z.NO/ 846 PM EST TUE MAR 04 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA * FROM THIS EVENING UNTIL WEDNESDAY MORNING * AT 08PM TUESDAY THE STAGE WAS...6.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 7.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY MIDNIGHT AND CONTINUE TO RISE TO NEAR 7.2 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY 7 AM WEDNESDAY MORNING. * AT 7.0 FEET...BANKFULL AND FLOOD STAGE ARE REACHED ALONG BIG CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA...AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT THE ALPHARETTA GREENWAY AND ABOUT 200 FEET OF THE GREENWAY NEED TO BE CLOSED. IN ADDITION...HIGH WATER BEGINS TO ENCROACH INTO PARK DOWNSTREAM OF GAGE NEAR ROSWELL ALONG STATE HIGHWAY 9 AND RIVERSIDE ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 7.2 FEET ON MAY 19 2003. $$
2 follow-up statements
000 WGUS82 KFFC 050356 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 PM EST TUE MAR 04 2008 ...THE FLOOD WARNING CONTINUES FOR BIG CREEK IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING BIG CREEK TO RISE. SOME POINTS ALONG BIG CREEK NEAR ALPHARETTA WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG BIG CREEK IN NORTH FULTON COUNTY SHOULD MONITOR THE LATEST FORECASTS...AND TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC117-121-051756- /O.EXT.KFFC.FL.W.0001.000000T0000Z-080305T2010Z/ /APHG1.1.ER.080305T0600Z.080305T1200Z.080305T1410Z.NO/ 1056 PM EST TUE MAR 04 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR BIG CREEK NEAR ALPHARETTA * FROM 10 PM TONIGHT UNTIL WEDNESDAY AFTERNOON * AT 10 PM TUESDAY THE STAGE WAS 6.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 7.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE AROUND 1 AM TONIGHT AND CONTINUE TO RISE TO NEAR 7.4 FEET BY 7 AM WEDNESDAY MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE BY 1 PM WEDENSDAY. * AT 7.0 FEET...BANKFULL AND FLOOD STAGE ARE REACHED ALONG BIG CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA...AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT THE ALPHARETTA GREENWAY AND ABOUT 200 FEET OF THE GREENWAY NEED TO BE CLOSED. IN ADDITION...HIGH WATER BEGINS TO ENCROACH INTO PARK DOWNSTREAM OF GAGE NEAR ROSWELL ALONG STATE HIGHWAY 9 AND RIVERSIDE ROAD. $$
000 WGUS82 KFFC 051152 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 652 AM EST WED MAR 05 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .THE RIVER STAGE AT BIG CREEK NEAR ALPHARETTA IS FALLING AND IS NOT EXPECTED TO REACH FLOOD STAGE. GAC117-121-051222- /O.CAN.KFFC.FL.W.0001.000000T0000Z-080305T2010Z/ /APHG1.1.ER.080305T1138Z.080305T1200Z.080305T1410Z.NO/ 652 AM EST WED MAR 05 2008 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR ALPHARETTA * AT 6 AM WEDNESDAY THE STAGE WAS 6.8 FEET * FLOOD STAGE IS 7.0 FEET * THE CREEK IS EXPECTED TO CONTINUE FALLING THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 8:45 PM EST, 1 minute earlier.
Area forecast discussion, Mar 4, 8:45 PM EST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 PM EST TUE MAR 4 2008 .UPDATE... HAVE NOW CLEARED WATCH FROM ALL FFC CWA COUNTIES. LINE OF CONVECTION OR POTENTIAL CONVECTION HAS EXITED THE SE CORNER OF THE CWA. ADDED SLIGHT CHANCE OF -SHRA BEFORE MIDNIGHT AND SLIGHT CHANCE OF -SHSN AFTER MIDNIGHT TO THE FAR NW CORNER. I REALLY THINK THAT THE UPPER LOW WILL PULL FAR ENOUGH NW OF THIS AREA THAT THE THREAT IS VERY LOW...BUT NOTED THAT CHA REPORTING -RA ON LAST OBS AND TEMPS WILL BE DROPPING INTO THE MID 30S AFTER MIDNIGHT THESE AREAS. ALSO REMOVED ALL MENTION OF SHRA/TSRA E/SE ZONES. OTHERWISE...NO CHANGES TO TEMPS AT THIS TIME. LOOKS GOOD TO LET WIND ADVISORY EXPIRE AT 1000 PM EST AS MOST WINDS BELOW ADVISORY CRITERIA ALREADY. && .PREVIOUS FORECAST DISCUSSION ISSUED AT 530 PM EST... .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... STRONG NEGATIVELY TILTED SHORT WAVE ROTATING RAPIDLY FROM THE SE U.S. INTO THE MID-ATLANTIC. VERY FAVORABLE ENVIRONMENT FOR SEVERE WEATHER IN PLACE THIS AFTERNOON...BUT IT APPEARS THAT WIDESPREAD EARLY MORNING PRE-FRONTAL CONVECTION MAY HAVE SAVED US FROM A WIDESPREAD TORNADO OUTBREAK. UNFORTUNATELY...THE POTENTIAL FOR TORNADOES HAS STILL NOT ENDED ACROSS OUR EASTERN ZONES. CONSIDERABLE DESTABILIZATION OF AIR MASS BEHIND PRE-FRONTAL CONVECTION OCCURRED DURING THE EARLY AFTERNOON AS TEMPS ROSE TO NEAR 70 AND DEWPOINTS ROSE INTO THE 60S IN NARROW CHANNEL JUST AHEAD OF THE FRONT. CONVECTION BEGAN DEVELOPING IN THIS AREA AROUND NOON NEAR THE AL/GA BORDER AND HAS PROGRESSED RATHER SLOWLY INTO CENTRAL/EASTERN GA. BEST SHEAR AND HELICITY HAS PROGRESSED FURTHER EAST INTO THE CAROLINAS...BUT BEST INSTABILITY ACROSS OUR EASTERN CWA. GIVEN THAT THE BEST SHEAR/HELICITY AND INSTABILITY ARE OUT OF PHASE AND THE ENTIRE AREA WAS WORKED OVER BY EARLY MORNING CONVECTION...THIS APPEARS TO HAVE SAVED US SO FAR FROM MORE THAN JUST A FEW TREES DOWN AND MINOR DAMAGE. NONETHELESS...THREAT FOR SEVERE AND ISOLATED TOR REMAINS HIGH ALONG NARROW LINE OF CONVECTION PROGRESSING THROUGH EASTERN ZONES AT THIS TIME. UNTIL THAT HAS MOVED OUT OF THE CWA...WILL CONTINUE MENTION OF SEVERE IN THOSE COUNTIES. THREAT FOR SEVERE ENDS IMMEDIATELY BEHIND THE LINE AS DEWPOINTS DROP A GOOD 10 DEGREES WITHIN AN HOUR AS WINDS SHIFT TO THE WEST. WILL CLEAR COUNTIES FROM WW 96 AS NEEDED BEHIND LINE. FAR SOUTHERN COUNTIES LESS LIKELY TO SEE SEVERE FROM THIS SECOND ROUND...BUT NOT COMFORTABLE IN CLEARING THOSE COUNTIES FROM WATCH UNTIL DRIER AIR WORKS INTO THE REGION FROM THE WEST. COLD ADVECTION BEHIND SYSTEM NOT NEARLY AS IMPRESSIVE AS EARLIER EXPECTED OR COMPARED TO LAST WEEKS SYSTEM. UPPER LOW PULLS RAPIDLY NE OF THE AREA DURING THE EVENING. FEEL THREAT FOR ANY -SHSN IS VERY LIMITED AS LOW-LEVELS DRY OUT QUICKLY AND SFC TEMPS REMAIN WELL ABOVE FREEZING. HAVE REMOVED MENTION OF -SHSN OR FLURRIES WITH THIS PACKAGE. GENERALLY ACCEPTED MAV MOS FOR OVERNIGHT MINS...AS MET MOS APPEARS TOO LOW. CONSIDERABLE DIFFERENCE NOTED BETWEEN MAV AND MET MOS FOR WED...UP TO 10 DEGREES AT SOME SPOTS. HAVE COMPROMISED BETWEEN THE WARMER MAV AND THE COLDER MET. STRONG...GUSTY WEST WINDS NOTED BEHIND THE FRONT...GENERALLY 15-25 MPH WITH GUSTS 30-35 MPH. GUIDANCE HAS NOT DONE A GOOD JOB IN PICKING UP ON THE STRONG WINDS BEHIND THIS SYSTEM. EARLIER ISSUED A WIND ADVISORY FOR ALL EXCEPT THE SE PART OF THE CWA BASED ON UPSTREAM INDICATIONS. WILL CONTINUE THROUGH 8 PM EST...BUT MAY NEED TO EXTEND IF GRADIENT DOES NOT RELAX AROUND SUNSET. HOWEVER...WOULD EXPECT THE GRADIENT TO RELAX QUICKLY AFTER SUNSET AS THE UPPER LOW MOVES RAPIDLY TOWARD THE PA/MD AREA. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE EXTENDED FORECAST CONTINUES TO BE PROBLEMATIC...BUT THERE REMAINS A GENERAL CONSENSUS FOR RAIN IN THE FRI-SAT TIME FRAME. POLAR VORTEX STILL EXPECTED TO INTENSIFY DURING THE EARLY PART OF THE EXTENDED PERIOD AND PROGRESS SLOWLY EASTWARD. A BROAD UPPER TROUGH WILL EVOLVE OVER THE EASTERN U.S. BY THE WEEKEND. ZONAL UPPER FLOW AND DOWNSLOPE WEST WINDS WILL PROVIDE FOR DRY COOL NIGHTS AND WARM DAYS WED-THU. THEN...IN RESPONSE TO THE UPSTREAM DEEPENING OF THE UPPER LOW...A SFC LOW WILL DEVELOP IN THE EASTERN GULF AND TRACK UP THE SE U.S. AND MID-ATLANTIC COAST FRI-SAT. WITH GOOD UPSTREAM PVA STILL IN PLACE...THIS APPEARS TO BE A CLASSIC SE U.S. TYPE COLD RAIN EVENT. THE BEST QPF WILL BE FOCUSED CLOSER TO THE SFC LOW NEAR THE COAST...WITH JUST LIGHT AMOUNTS FURTHER NW. LATEST MODEL LOW-LEVEL THICKNESS VALUES AND 850MB TEMPS NO LONGER SUPPORTIVE OF WINTER PCPN...SO HAVE CHANGED ALL AREAS TO JUST -RA...BUT KEPT LIKELY POPS IN PLACE FRI WITH GOOD ISENTROPIC LIFT AND UPPER DYNAMICS WITH DEEP DIGGING UPPER TROUGH IN THE CENTRAL U.S. AS UPPER TROUGH DIVES FURTHER SE AND BEGINS TO LIFT OUT EARLY SAT...THERE MAY BE SOME -SHSN NORTH GA...OTHERWISE CLEARING EXPECTED SAT...WITH DRY...MILD CONDITIONS RETURNING FOR THE REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THE NEXT SYSTEM OF SIGNIFICANCE REMAINS BEYOND THIS FORECAST...TOWARD THE END OF NEXT WEEK. BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR AT LEAST THE FIRST HALF OF THE EXTENDED AS THE UPPER TROUGH SHIFTS INTO THE EASTERN STATES AND PROVIDES DEEP NORTHWEST FLOW ALOFT. CLOUDS AND RAIN WILL KEEP TEMPS WELL BELOW NORMAL FRI. MILDER CONDITIONS WILL RETURN BY SUN-MON AS FLOW ALOFT BECOMES MORE ZONAL. MANY AREAS WILL ONCE AGAIN SEE TEMPS NEAR OR SLIGHTLY BELOW FREEZING BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 39 60 37 70 46 / 10 0 0 5 50 ATLANTA 36 59 39 65 46 / 5 0 0 5 60 BLAIRSVILLE 31 51 32 59 44 / 10 0 0 5 50 CARTERSVILLE 34 58 30 65 42 / 10 0 0 5 60 COLUMBUS 39 63 40 72 48 / 5 0 0 10 60 GAINESVILLE 36 58 38 63 44 / 5 0 0 5 50 MACON 40 64 34 71 48 / 10 0 0 10 60 ROME 34 58 32 65 43 / 10 0 0 10 60 PEACHTREE CITY 37 59 32 66 41 / 5 0 0 10 60 VIDALIA 42 65 42 73 47 / 30 0 0 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && 19
Hazardous weather outlook, Mar 4, 1:38 PM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EST TUE MAR 4 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 138 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER MUCH OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS AFTERNOON...AND WILL CONTINUE ACROSS THE STATE THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS OF 60 MPH OR MORE. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DISCUSSION... WITH SOME BREAKS IN THE CLOUD COVER ALLOWING SURFACE HEATING...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AHEAD OF THE COLD FRONT. THE SYSTEM WILL BE COMBINED WITH A STRONG LOW LEVEL JET OF ABOUT 70 KNOTS AND STRONG VERTICAL WIND SHEAR. THIS WILL ALLOW STORMS THAT BECOME SEVERE TO SUPPORT NOT ONLY A DAMAGING WIND THREAT...BUT WILL ALSO ALLOW SOME STORMS TO ROTATE. ISOLATED TORNADOES ARE POSSIBLE. MUCH OF NORTH AND CENTRAL GEORGIA WILL HAVE THE POTENTIAL FOR SEVERE THUNDERSTORMS...THE MOST FAVORABLE AREA IS ALONG AND EAST OF A LINE FROM DAHLONEGA TO SPARTA TO SWAINSBORO LINE THIS AFTERNOON AND EVENING. .OTHER HAZARDS... STRONG WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE ACROSS NORTH GEORGIA TODAY. GUSTS TO 45 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH EARLY THIS EVENING.
In the hours before
Special weather statement, Mar 4, 6:32 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 PM EST TUE MAR 4 2008 GAZ039-051-061-062-074-075-050015- 632 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50 MPH WINDS IN WASHINGTON...GLASCOCK...HANCOCK...WARREN...TALIAFERRO AND WILKES COUNTIES UNTIL 715 PM EST... AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SANDTOWN TO 10 MILES SOUTHWEST OF OCONEE... MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS WASHINGTON...GLASCOCK...HANCOCK...WARREN...TALIAFERRO AND WILKES COUNTIES THROUGH 715 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDTOWN...DEVEREUX...WASHINGTON...SPARTA...CRAWFORDVILLE... DEEPSTEP...RAYTOWN...OCONEE AND MAYFIELD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 6:47 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL TIGNALL 33.87N 82.74W
03/04/2008 E0.88 INCH WILKES GA COUNTY OFFICIAL
0615 PM TSTM WND DMG WASHINGTON 33.74N 82.74W
03/04/2008 WILKES GA COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTYWIDE.
&&
MSRSpecial weather statement, Mar 4, 6:57 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 657 PM EST TUE MAR 4 2008 GAZ085-097-109>111-050045- 657 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50 MPH WINDS IN TELFAIR...WHEELER...DODGE...LAURENS AND JOHNSON COUNTIES UNTIL 745 PM EST... AT 654 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 12 MILES WEST OF DONAVAN TO CHAUNCEY... MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS TELFAIR...WHEELER...DODGE...LAURENS AND JOHNSON COUNTIES THROUGH 745 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLAINFIELD...DEXTER...CADWELL...RENTZ...DUBLIN... MCRAE...LITTLE OCMULGEE STATE PARK AND DONAVAN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 7:11 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 711 PM EST TUE MAR 4 2008 GAZ062-074>076-050045- 711 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50 MPH WINDS IN WASHINGTON...JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL 745 PM EST... AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES NORTH OF BASTONVILLE TO 7 MILES SOUTHWEST OF HARRISON...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS WASHINGTON...JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH 745 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GIBSON...RIDDLEVILLE...HARRISON...WRENS...LOUISVILLE AND BARTOW. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 7:43 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EST TUE MAR 4 2008 GAZ076-085-086-097-098-050115- 743 PM EST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50 MPH WINDS IN TREUTLEN...LAURENS...JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 815 PM EST... AT 742 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MATTHEWS TO LOTHAIR...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS TREUTLEN...LAURENS...JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 815 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STELLAVILLE...SCOTT...LOTHAIR ...WRENS...LOUISVILLE...KITE...ADRIAN...WADLEY...SOPERTON AND ZAIDEE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 8:12 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG NE MONTICELLO 33.31N 83.69W
03/04/2008 JASPER GA LAW ENFORCEMENT
FOUR TREES DOWN COUNTYWIDE.
&&
GRIFFITHNearby
River Flood Warnings in Georgia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.